National Migraine Centre
6,567 members1,833 posts

Occular migraines - hormone related???

Hi I’ve suffered withoccular migraines for about 4 years but they used to only come now and then. Over the past couple of months they have become more frequent. I get zig zags I’m only one of my eyes each time and never lose sight. Sometimes I have a headache that follows but it’s not awful and I don’t feel I need to take anything for it. I’m 41 and more than likely pre menopausal!! I’ve noticed that my auras are coming about a week before I’m due to come on. Does this happen to anyone else? My dr said there isn’t a connection but from all the websites I’ve been on they say that hormones can trigger. I also have atrial fibrillation which comes and goes and drs also says there is no connection. Any help or advice would be good. Thanks

6 Replies
oldestnewest

Dear Millie

I never suffered with occular migraines before but started to in peri, they eased off for abit but last year started up again. Im sure hormones must play a part! Like you, I dont normally get a headache, if I do it's normally a mild one.

Reply

Sounds like mine. Awful being a woman!! Lol. Im glad I wasn’t imagining things. Surely hormones have a part to play. Thanks for your reply.

Reply

Dear Millie I was wondering how many auras do you get at a time? Some months I get just a few but I can have as many as six

Reply

Hi Millie sorry to hear about your migraines I to suffer from vertigo dizzy migraines and flashing lights in one eye then get a bad head , dr started me on beta blockers which have stopped the vertigo mg but not having very good side effects with B.B. makes me feel tired and very down so don’t no what to do really any advice thanks

Reply

Hi lynniel

I’m on beta blockers but was put on them for my heart not my headaches. In fact my headaches started since my medication so don’t know if it’s related. Beta blockers knock me for six and I’m always feeling down. This causes anxiety which brings in migraines. It’s like a circle. Dr doesn’t seem to want to know and I’ve spoken to other drs too. It’s a mine field!!!!

Reply

Feeling the same feel fed up and anxious ime going to come off them they are horrid never take them again just hope my vertigo doesn’t come back 😩

Reply

You may also like...